Tornadoes · United States · Oklahoma · 2010

EF2 tornado, Henryetta Arpt to Dighton, Oklahoma, May 10, 2010

From Henryetta Arpt to Dighton, this EF2 tornado ran 12.0 miles across Okmulgee County on May 10, 2010, touching down at 7:04 PM CDT and reaching 1,250 yards wide. It killed nobody, and did $150,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mphthis tornado

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF2
Date
May 10, 2010
Touchdown
7:04 PM CDT (00:04 UTC)
Lifted
7:22 PM CDT (00:22 UTC)
On the ground
18 minutes
Path length
12.0 miles (19.3 km)
Path width
1,250 yards (1143 m)
Deaths
0
Injuries
0
Property damage
$150,000
County
Okmulgee County
Touchdown point
35.383, -96.027
Lift-off point
35.489, -95.892
Record number
1005101804-01

What the Weather Service recorded

Severe thunderstorms developed along and ahead of a dry line over central Oklahoma during the afternoon hours. Very unstable air along with very strong low level wind shear resulted in a number of supercell thunderstorms. These storms produced numerous tornadoes, very large hail, and damaging wind gusts as they moved eastward across eastern Oklahoma during the evening hours.

A tornado developed southwest of Henryetta, moved east-northeast across Henryetta Lake then turned sharply northeast before dissipating northeast of Dewar. The tornado destroyed a mobile home near Lake Henryetta. The tornado also damaged several homes, another mobile home and a boat dock, snapped or uprooted numerous trees and blew down power poles. The estimated peak wind in the tornado based on this damage was 115 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

11 minutes of warning. NWS TSA issued a tornado warning for this county at 23:53 UTC, 11 minutes before the tornado touched down, in force until 00:45 UTC.

The county was under a tornado watch, issued at 18:27 UTC and running to 02:19 UTC.

Issued (UTC)ExpiredProductOffice
18:27 UTC02:19 UTCTornado WatchTSA
23:02 UTC00:00 UTCSevere Thunderstorm WarningTSA
23:38 UTC00:45 UTCSevere Thunderstorm WarningTSA
23:53 UTC00:30 UTCSevere Thunderstorm WarningTSA
23:53 UTC00:45 UTCTornado WarningTSA
00:02 UTC00:30 UTCTornado WarningTSA
00:28 UTC01:15 UTCTornado WarningTSA
00:36 UTC01:15 UTCTornado WarningTSA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a High Risk, with a 0.30 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:59 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at May 10, 6:54 PM CDT, 10 minutes earlier.

Area forecast discussion, May 10, 6:54 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT MON MAY 10 2010

.DISCUSSION...
THE DANGEROUS TORNADIC SUPERCELL IS MOVING THROUGH
OKFUSKEE COUNTY.  ALL SHEAR PARAMETERS REMAIN
CONDUCIVE FOR A TORNADO AHEAD OF THE CELL.

THE CELL IS INGESTING SURFACE-BASED CAPE OF AROUND
2000 J/KG AT THIS TIME.  THE CAPE DROPS OFF TO
AROUND 1000 J/KG AHEAD OF THE CELL IN EASTERN
MCINTOSH COUNTY.  WHILE THE CAPE WILL BE DECREASING
...THE EXCELLENT SHEAR WILL RESULT IN A CONTINUE TORNADO
THREAT AS IT TRACKS TOWARD SOUTHERN OKMULGEE AND
MCINTOSH COUNTIES.

THUNDERSTORMS ARE INCREASING NOW FROM OSAGE COUNTY SOUTH
TO SOUTHEAST OF NORMAN.  THESE CELLS ARE STARTING IN
A COMPLEX FASHION...BUT THE EXTREME SHEAR PROFILES
WILL RESULT IN MESOCYCLONES DEVELOPING IN THE CELLS.
ANY OF THESE STORMS COULD RAPIDLY ORGANIZE INTO DANGEROUS
SUPERCELL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
Hazardous weather outlook, May 10, 5:05 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT MON MAY 10 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT MON MAY 10 2010

...VIOLENT TORNADOES POSSIBLE THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTH OF INTERSTATE 40
        ACROSS EASTERN OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHWEST OF A MCALESTER TO
        FORT SMITH LINE.

SIGNIFICANT WINDS.
        RISK...LIMITED.
        AREA...NORTHEAST OKLAHOMA.
        ONSET...ONGOING.

DISCUSSION...
DISCRETE SUPERCELLS CONTINUE TO DEVELOP LATE THIS AFTERNOON FROM
NORTH CENTRAL TO CENTRAL OKLAHOMA...IN THE WARM SECTOR BOUNDED BY A
DRYLINE TO THE WEST AND WARM FRONT TO THE EAST. THESE STORMS WILL
CONTINUE TO MOVE RAPIDLY TO THE NORTHEAST AND INTO PORTIONS OF
NORTHEAST AND EAST CENTRAL OKLAHOMA EARLY THIS EVENING. RAPID
DESTABILIZATION WILL OCCUR ACROSS EASTERN OKLAHOMA AS THE WARM FRONT
LIFTS NORTH...WITH STORMS MAINTAINING SEVERE STRENGTH WELL INTO THE
EVENING HOURS. OBSERVED WIND PROFILES AND STORM HISTORY STRONGLY
SUGGEST THAT SEVERAL OF THESE STORMS WILL BE TORNADIC...PRIMARILY
IMPACTING NORTHEAST OKLAHOMA BETWEEN 6 AND 10 PM.

ADDITIONAL WIDELY SCATTERED SUPERCELLS WILL BE POSSIBLE FARTHER
SOUTH ALONG THE DRYLINE...WHICH MAY EVENTUALLY MOVE INTO SOUTHEAST
OKLAHOMA AND WESTERN ARKANSAS BY MID TO LATE EVENING.

ALONG WITH THE RISK OF TORNADOES...BASEBALL SIZE HAIL AND DAMAGING
STRAIGHT LINES MAY OCCUR.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER NETWORK HAS BEEN ACTIVATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A SLOW MOVING FRONTAL BOUNDARY WILL FOCUS REPEATED ROUNDS
OF THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK.  FORECAST
CONDITIONS DO SUPPORT SEVERE WEATHER POTENTIAL ESPECIALLY FOR
THE FIRST HALF OF THE UPCOMING WEEK...WITH A TRANSITION TO A
HEAVY RAIN THREAT LIKELY BY LATE WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXPECT ONE OR MORE DAYS WITH SEVERE WEATHER WATCHES AND WARNINGS
DURING THE UPCOMING WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, May 10, 5:37 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     BURBANK                 36.69N 96.73W
05/10/2010  M65.00 MPH       OSAGE              OK   MESONET

            BURBANK MESONET...ENDING AT 525 PM

0532 PM     HAIL             7 W PAWHUSKA            36.67N 96.46W
05/10/2010  E1.00 INCH       OSAGE              OK   AMATEUR RADIO

&&

SAA
Local storm report, May 10, 5:43 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     7 SW BURBANK            36.62N 96.82W
05/10/2010  M64 MPH          OSAGE              OK   MESONET

            BURBANK MESONET...ENDING 530 PM

&&

SAA
Local storm report, May 10, 5:50 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     NON-TSTM WND GST 4 NNW TULSA             36.19N 95.95W
05/10/2010  E55 MPH          TULSA              OK   PUBLIC

            2 INCH LIMBS BROKEN AND DOWN. ABOUT 1 MILE NORTH OF
            DOWNTOWN.

&&

SAA
Special weather statement, May 10, 6:04 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT MON MAY 10 2010

OKZ054>056-102330-
NOWATA OK-OSAGE OK-WASHINGTON OK-
604 PM CDT MON MAY 10 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN NOWATA...WASHINGTON AND NORTHEASTERN OSAGE

AT 604 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF HULAH TO 3 MILES NORTH OF
NELAGONEY...MOVING NORTHEAST AT 80 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WANN...PAWHUSKA...OKESA...
BIGHEART...HULAH...BARTLESVILLE...DEWEY...COPAN AND SOUTH
COFFEYVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9608 3700 9558 3655 9622 3672 9651
      3700 9619
TIME...MOT...LOC 2304Z 229DEG 68KT 3702 9603 3673 9616
Local storm report, May 10, 6:51 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
651 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             GRAINOLA                36.94N 96.65W
05/10/2010  E1.00 INCH       OSAGE              OK   PUBLIC

&&

SAA
Local storm report, May 10, 7:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     3 E OKEMAH              35.43N 96.25W
05/10/2010  M59 MPH          OKFUSKEE           OK   MESONET

            OKEMAH MESONET...ENDING AT 655 PM

&&

SAA

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Norman, OK (KOUN), 00:00Z

0.1 hours before the tornado, 133 km from the path. May 11, 2010.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2010-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1789 joules per kilogram, CIN -99, lifted condensation level 1693 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 00:00Z on 2010-05-11The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 269 square meters per square second, 0 to 6 km bulk shear 76 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1789 J/kg
Mixed-layer CIN
-99 J/kg
Surface CAPE
2741 J/kg
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
76 kt
0-1 km bulk shear
37 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.2
0-3 km lapse rate
5.6 K/km

Open this sounding in Storm Lab

Norman, OK (KOUN), 12:00Z

11.9 hours after it, 133 km from the path. May 11, 2010.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2010-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 748 joules per kilogram, CIN -314, lifted condensation level 744 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 12:00Z on 2010-05-11The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 179 square meters per square second, 0 to 6 km bulk shear 46 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
748 J/kg
Mixed-layer CIN
-314 J/kg
Surface CAPE
308 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
46 kt
0-1 km bulk shear
18 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.9
0-3 km lapse rate
3.3 K/km

Open this sounding in Storm Lab

The surface observations

Okmulgee Municipal Airport (OKM), 26 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
22:13 UTC75.269.8160° 21 kt341001.7
22:32 UTC75.269.8170° 17 kt291001.7
23:12 UTC75.269.8170° 21 kt321001.4VCTS
23:32 UTC75.269.8170° 16 kt251002-VCTSRA
23:51 UTC73.471.6170° 20 kt291001TSRA
00:12 UTC71.671.6170° 24 kt391001-VCTSRA
00:33 UTC71.669.8170° 17 kt251002RA
00:51 UTC69.869.890° 5 kt81002.7+RA
01:11 UTC71.669.8160° 13 kt281003.7-RA
01:33 UTC71.669.8180° 6 kt1004.4
01:51 UTC71.669.80° 0 kt1004.7

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Tulsa radar (KINX), 90 km away, was scanning. The volume nearest the touchdown began at 00:03 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
23:34 UTCHAIL 1BeardenOkfuskee, OKFEW HAIL STONES. SOME THE SIZE OF QUARTERS.
23:37 UTCTORNADO1 W BeardenOkfuskee, OKTORNADO OBSERVED BY EM ON GROUND COMING INTO OKFUSKE COUNTY FROM CROMWELL AREA. TORNADO LIFTED ABOUT 1 MILE WEST AND 1/4 MILE SOUTH. NO OTHER SIGNIFICANT DAMAGE UNTIL IT CROSSED THE RIVER TO THE EAST.
23:55 UTCTSTM WND GST 593 E OkemahOkfuskee, OKOKEMAH MESONET...ENDING AT 655 PM
00:03 UTCTORNADOBryantOkmulgee, OKLARGE TORNADO REPORTED ON THE GROUND NEAR BRYANT
00:12 UTCTORNADO2 Se HenryettaOkmulgee, OKTORNADO REPORTED ON GROUND JUST NORTH OF TURNPIKE SOUTHEAST OF HENRYETTA
00:15 UTCHAIL 1.752 S HenryettaOkmulgee, OK
00:20 UTCTORNADO1 S BoleyOkfuskee, OKNWS STORM SURVEY CONFIRMS A TORNADO THAT BEGAN 1 MILE SOUTH OF BOLEY AND ENDED 10.5 MILES NORTH NORTHEAST OF OKEMAH. THE MAXIMUM PATH WIDTH WAS 650 YARDS AND THE PATH LENGTH WAS 15.5 MILES.
00:24 UTCTSTM WND DMG3 N CastleOkfuskee, OKDAMAGE TO TREES AND STRUCTURES NEAR IXL. PROBABLE TORNADO.
00:26 UTCTORNADOPierceMcintosh, OKTORNADO REPORTED BY NEWS MEDIA. LOCATIONS APPROXIMATE.
00:30 UTCHAIL 0.751 Se CastleOkfuskee, OKALSO ESTIMATED WINDS TO 50 MILES AN HOUR AND OBSERVED A FUNNEL CLOUD AND POSSIBLE BRIEF TORNADO TO THE NORTHWEST.
00:35 UTCHAIL 2.75Council HillMcintosh, OK
00:40 UTCTORNADO2 S RentiesvilleMcintosh, OKTORNADO REPORTED 2 SOUTH OF RENTIESVILLE. RAIN WRAPPED.
00:41 UTCHAIL 1OktahaMuskogee, OKNOT MANY STONES NICKLE TO QUARTER IN SIZE.
00:43 UTCTORNADO7 Ne OkemahOkfuskee, OKTORNADO SIGHTED AND TREES DOWN. RELAYED FROM OUN.
01:15 UTCTSTM WND DMG7 Wsw ArpelarPittsburg, OKSEVERAL TREES BLOWN DOWN.
01:35 UTCHAIL 0.88McalesterPittsburg, OK

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2010 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of May 10, 2010

70 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 101:27 PM CDTEF1Wichita, KS0.925$5,000
May 101:31 PM CDTEF0Wichita, KS1.325
May 101:50 PM CDTEF0Logan, KS1.625
May 102:00 PM CDTEF0Scott, KS0.125
May 102:18 PM CDTEF0Logan, KS2.225
May 102:22 PM CDTEF0Logan, KS1.325
May 103:08 PM CDTEF0Ness, KS0.325
May 103:33 PM CDTEF0Grant, OK0.520
May 103:38 PM CDTEF3Grant, OK to KS40.71,5002$125,000
May 103:39 PM CDTEF0Grant, OK0.330
May 104:03 PM CDTEF0Grant, OK0.330
May 104:12 PM CDTEF0Kingman, KS2.7125
May 104:15 PM CDTEF1Grant, OK5.0500
May 104:17 PM CDTEF1Kay, OK6.7400
May 104:21 PM CDTEF0Kay, OK0.850
May 104:34 PM CDTEF2Kingman, KS3.1700$125,000
May 104:44 PM CDTEF1Kingman, KS1.8300
May 104:46 PM CDTEF0Kingfisher, OK6.730
May 104:46 PM CDTEF0Canadian, OK0.230
May 104:46 PM CDTEF0Canadian, OK4.040
May 104:49 PM CDTEF1Cowley, KS1.4300$200,000
May 104:53 PM CDTEF0Noble, OK0.520
May 104:58 PM CDTEF1Sedgwick, KS5.1300$50,000
May 105:00 PM CDTEF1Noble, OK21.02,460$50,000
May 105:02 PM CDTEF1Noble, OK1.540
May 105:05 PM CDTEF1Jefferson, OK5.050
May 105:08 PM CDTEF1Cowley, KS0.7150$15,000
May 105:13 PM CDTEF0Oklahoma, OK0.220
May 105:20 PM CDTEF1Stephens, OK6.3700
May 105:20 PM CDTEF4Moore–Choctaw tornado, OK24.02,000249
May 105:22 PM CDTEF1Cleveland, OK3.8250
May 105:27 PM CDTEF1Cleveland, OK0.550
May 105:28 PM CDTEF0Elk, KS0.375
May 105:32 PM CDTEF4Norman–Lake Thunderbird tornado, OK22.3880132
May 105:33 PM CDTEF0Osage, OK0.175
May 105:34 PM CDTEF1Cleveland, OK5.5250
May 105:36 PM CDTEF1McClain, OK4.6880
May 105:37 PM CDTEF0McClain, OK0.8150
May 105:39 PM CDTEF2Cleveland, OK17.44403
May 105:41 PM CDTEF0Osage, OK1.050
May 105:44 PM CDTEF0Jefferson, OK1.530
May 105:45 PM CDTEF0Osage, OK1.075
May 105:48 PM CDTEF3Pottawatomie, OK6.58803
May 105:50 PM CDTEF0Stephens, OK2.050
May 105:56 PM CDTEF3Pottawatomie, OK37.22,20028$15,000
May 106:04 PM CDTEF2Carter, OK4.5400
May 106:22 PM CDTEF3Carter, OK4.9400
May 106:25 PM CDTEF0Carter, OK0.530
May 106:45 PM CDTEF1Okfuskee, OK14.01,000$40,000
May 106:52 PM CDTEF0Cleveland, OK2.080
May 106:54 PM CDTEF1Love, OK2.0200
May 107:03 PM CDTEF0Okmulgee, OK0.5100$1,000
May 107:08 PM CDTEF0Marshall, OK0.740
May 107:15 PM CDTEF0Marshall, OK0.640
May 107:16 PM CDTEF2McIntosh, OK1.8300$40,000
May 107:17 PM CDTEF1Okfuskee, OK15.5650$40,000
May 107:23 PM CDTEF2McIntosh, OK13.0800$125,000
May 107:25 PM CDTEF0McIntosh, OK0.4100
May 107:28 PM CDTEF1McIntosh, OK2.6600$3,000
May 107:30 PM CDTEF1McIntosh, OK1.0300$2,000

All 71 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.